Jump to content

Newbie With New Symptom


maryfw
 Share

Recommended Posts

I was diagnsed with NCS about a month ago. I am on proamitine 3 times a day at 5mg. I am adjusting very well. It helps keep my bp up and my heart rate down. But on Sunday afternoon while lying down I noticed that any loud sound was startling me and it felt like a bolt of electricty going through me. I am assuming this is the adrenalyne disfunction. Then when I got up I couldnt walk start. I got nauseated and weak and very faint. Had to go back to bed but what confuses me is that both my heart rate and bp were great. I am assuming this is still a NCS but just more of a symptom of the adrenal disfunction?

What do you think?

Thanks

mary

Link to comment
Share on other sites

Welcome, Mary! I'm sorry I can't answer your question as I don't have a good answer. I have POTS and my son has NMH. At times, we both feel pretty symptomatic with OK vitals. Certainly, your symptoms are all part of the dysautonomia picture. Also remember, your BP could have taken a nose dive, but recovered by the time you checked them. BP and HR are so variable. It's impossible to get an accurate reading at our worst moments.

Keep asking questions. Usually someone has an answer or similiar experience. At the very least, this group has helped me realize that I'm not alone with my goofy symptoms.

Julie

Link to comment
Share on other sites

I have NCS but not adrenal dysfunction. At least theres been no mention.

The fact that you were laying down and got up is enough for symptoms of orthostatic hypotension. Considering you are new on your meds it could be that too.

And Julie is so right. I go from 0/P faint with seizing during TTT to conscience and (I think) alert 15 seconds after laying down.

Also I think its possible that you BP dropped fast and landed at a "good" rate.

If the startle and fear of the sensation "like a bolt of electricity going through you" raised your BP 60 points, it could drop 60 (make you feel sick) and land normal.

Seems to me, I have no idea really.

Link to comment
Share on other sites

Mary,

I don't have adrenal dysfunction, but I do have a problem with loud sounds sometimes. I refer to it as sensory overload. It's not just sounds, though; any of my senses can get overloaded. I think it is just from autonomic dysfuction. Sometimes by the end of the day, or when I'm really tired, my ANS just can't handle anymore stimulation. Loud sounds startle me. Even a conversation at normal level can be like nails on a chalkboard. Lights can be too bright. Smells can be overpowering. My skin becomes very sensitive to just the slightest touch. At times my sense of taste gets messed up too. I've found that the best thing to do when I'm experiencing sensory overload is lie down quietly in bed with dim lights or no lights. Rest, a nap, or a good nights sleep helps to alleviate the symptoms.

As for heart rate and blood pressure - sometimes these rates correspond with how I'm feeling, but many times they don't anymore. When my POTS first flared up 12 years ago my resting heart rate was almost always 120 or above, even with meds. Now my resting rate is usually 60-70 and might go up to 120 when I stand. But my health is much worse now than it was before. Sometimes now my bp will be 120/70 and I'll feel awful. But then the next day it will be 90/55 and I'll feel the same. My rates don't have as much to do anymore with how I feel. I don't know why! And my doctors can't figure out anything new either.

The next time you feel weak and faint like that when you stand, see if you can check your hr and bp while you're still standing. It may be that the rates are going crazy while you're standing, but then going back to normal quickly after you lie down.

Have you talked to your doctor about the loud noises startling you?

I hope that you can find some help and relief from the ProAmatine.

Take care,

Rachel

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...